Optimal design of a bonus-malus system: Linear relativities revisited

Chong It Tan*

*Corresponding author for this work

    Research output: Contribution to journalArticlepeer-review

    2 Citations (Scopus)


    In this paper, we revisit the determination of optimal relativities under the linear form of relativities that is more viable in designing a commercial bonus-malus system. We derive the analytical formulae for the optimal linear relativities subject to a financial balanced inequality constraint. We also numerically investigate the impact of different a priori risk classification towards the effectiveness of transition rules. Our results show that the a priori risk segmentation is not a sensitive factor for the effectiveness of transition rules. Furthermore, relative to the general relativities, we find that the restriction of linear relativities only produces a small amount of deterioration towards the numerical value of the optimised objective function.

    Original languageEnglish
    Pages (from-to)52-64
    Number of pages13
    JournalAnnals of Actuarial Science
    Issue number1
    Publication statusPublished - 20 Oct 2015


    Dive into the research topics of 'Optimal design of a bonus-malus system: Linear relativities revisited'. Together they form a unique fingerprint.

    Cite this